On two sufficient conditions for transitivity of the social preference relation. (English) Zbl 0378.90005


91B06 Decision theory
91B16 Utility theory
Full Text: DOI


[1] K. J. Arrow: Social Choice and Individual Values, 2nd ed., New York 1963.
[2] V. J. Bowman and C. S. Colantoni: The extended Condorcet condition: A necessary and sufficient condition for the transitivity of majority decision, Journal of Mathematical Sociology2 (1972), pp. 267-283. · Zbl 0297.92018
[3] W. Gaertner: Zum Problem der Existenz von Sozialen Wohlfahrtsfunktionen im Sinne von Arrow, Zeitschrift für die gesamte Staatswissenschaft133 (1977), pp. 61-74.
[4] W. Gaertner and A. Heinecke: Cyclically mixed preferences ? A necessary and sufficient condition for transitivity of the social preference relation. Presented at the European Meeting of the Econometric Society, Helsinki, August 1976. · Zbl 0405.90006
[5] K. Inada: A note on the simple majority decision rule, Econometrica32 (1964), pp. 525-531.
[6] K. Inada: The simple majority decision rule, Econometrica37 (1969), pp. 490-506. · Zbl 0188.24305
[7] R. Saposnik: On transitivity of the social preference relation under simple majority rule, Journal of Economic Theory10 (1975), pp. 1-7. · Zbl 0306.90010
[8] A. K. Sen: Collective Choice and Social Welfare, San Francisco, Edinburgh 1970. · Zbl 0227.90011
[9] A. K. Sen and P. K. Pattanaik: Necessary and sufficient conditions for rational choice under majority decision, Journal of Economic Theory1 (1969), pp. 178-202.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.